Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
500 Posts
Discussion Starter · #1 ·
My doc put me on KlorCon as a potassium supplement and I have been seeing the pill come out whole in my stool. I know these are sustained released pills but am I absorbing the potassium? Is what I am seeing just the pill shell? I have only been on it two days so it is too early to check a blood test and see if the potassium level is up yet.
 

·
Registered
Joined
·
10,398 Posts
I suspect that you are absorbing it and it's just the shell, but the surest way to get an accurate answer is to contact the manufacturer. It looks like it's Upsher-Smith at http://www.upsher-smith.com/.[/URL] Their number is 800-328-3344. ------------------I am not a doctor, nor do I work for profit in the medical/pharmacological field, but I have read scientific and medical texts, and have access to numerous sources of medical information that are not readily available to others. One should always consult a medical professional regarding advice received.
 

·
Registered
Joined
·
10,398 Posts
I suspect that you are absorbing it and it's just the shell, but the surest way to get an accurate answer is to contact the manufacturer. It looks like it's Upsher-Smith at http://www.upsher-smith.com/.[/URL] Their number is 800-328-3344. ------------------I am not a doctor, nor do I work for profit in the medical/pharmacological field, but I have read scientific and medical texts, and have access to numerous sources of medical information that are not readily available to others. One should always consult a medical professional regarding advice received.
 

·
Registered
Joined
·
500 Posts
Discussion Starter · #4 ·
Thanks flux, I went to the website and it is normal for the shell to be excreted in the stool. I feel better already
 

·
Registered
Joined
·
500 Posts
Discussion Starter · #5 ·
Thanks flux, I went to the website and it is normal for the shell to be excreted in the stool. I feel better already
 

·
Registered
Joined
·
34,955 Posts
A lot of time released medications have a matrix that the drug diffuses out of to slow the release of the drug into the GI tract and thus the absorption into the body.Most of these types of pill leave what are sometimes called "ghosts" that are visible in the stool.The Generic version of Levbid I take does this (also a time released version) and they look kinda like a funky orange slug when they come out the other end. I was starting to wonder if I should collect one for a parasite anaylsis and then figured out what it was.K.
 

·
Registered
Joined
·
34,955 Posts
A lot of time released medications have a matrix that the drug diffuses out of to slow the release of the drug into the GI tract and thus the absorption into the body.Most of these types of pill leave what are sometimes called "ghosts" that are visible in the stool.The Generic version of Levbid I take does this (also a time released version) and they look kinda like a funky orange slug when they come out the other end. I was starting to wonder if I should collect one for a parasite anaylsis and then figured out what it was.K.
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top